Monday, May 09, 2005

MMMM...MEFLOQUINE

Well, I popped my first mefloquine pill just moments ago. Now waiting to see if this side effect kicks in:
If you are taking mefloquine to treat malaria, you may vomit soon after you take the medication. If you vomit less than 30 minutes after you take mefloquine, you should take another full dose of mefloquine. If you vomit 30-60 minutes after you take mefloquine, you should take another half dose of mefloquine. If you vomit again after taking the extra dose, call your doctor.

Sounds fabulous. Of course, that doesn't include these possible side effects:
tingling in your fingers or toes
difficulty walking
seizures
shaking of arms or legs that you cannot control
nervousness or extreme worry
depression
changes in mood
panic attack
forgetfulness
confusion
hallucinations (seeing things or hearing voices that do not exist)
violent behavior
losing touch with reality
feeling that others want to harm you
thoughts of hurting or killing yourself
rash

Some have accused me of losing touch with reality some time ago. Of course, I took it before I saw this.

I get to take one of these each week for the next eight weeks or so. And all so I don't get malaria. If nothing else I'm going to be turned into a horrible hypochondriac...